Alert archive / North Carolina / Freeze Warnings in 2011

Freeze Warning 1, NWS Raleigh, NC

March 28, 20119 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Mar 28, 2011, 12:43 AM EDT for 9 counties in North Carolina. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 12:43 AM EDT (04:43 UTC)
Expired
Mar 28, 2011, 7:41 AM EDT
In force
7 hr
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Nash County, NC, Person County, NC, Vance County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS72 KRAH 280443
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1243 AM EDT MON MAR 28 2011

...A FREEZE WARNING IS NOW IN EFFECT FOR THE NORTHERN COASTAL
PLAIN UNTIL 900 AM THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT
FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN FROM 1200 AM
THROUGH 800 AM TUESDAY...

.RAPIDLY CLEARING SKIES WILL CAUSE TEMPERATURES TO QUICKLY FALL INTO
THE LOWER 30S THIS MORNING. AFTER A BRIEF PERIOD OF PRECIPITATION
TODAY...A COLD HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE
NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR
SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS AGAIN MONDAY NIGHT AND
EARLY TUESDAY MORNING.

NCZ007>011-026>028-043-281315-
/O.NEW.KRAH.FZ.W.0001.110328T0443Z-110328T1300Z/
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE...
ROCKY MOUNT...WILSON
1243 AM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* A FREEZE WARNING HAS BEEN ISSUED UNTIL 900 AM THIS MORNING. A
  FREEZE WATCH REMAINS IN EFFECT FROM 1200 AM THROUGH 800 AM
  TUESDAY MORNING FOR MUCH OF THE PIEDMONT AND NORTHERN COASTAL
  PLAIN. THIS INCLUDES AREAS FROM THE PIEDMONT TRIAD TO
  ALBEMARLE... EASTWARD THROUGH THE TRIANGLE AREA TO ROCKY MOUNT
  AND WILSON.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE
  URBAN CENTERS.

* TIMING: THE MAIN TIME OF CONCERN WILL BE THIS MORNING THROUGH
  900 AM...AND THEN AGAIN TUESDAY MORNING BETWEEN 1200 AM AND 800
  AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW
  FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN  
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ021>025-038>041-073>076-281315-
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-STANLY-MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD
1243 AM EDT MON MAR 28 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* A FREEZE WATCH HAS BEEN ISSUED FROM 1200 AM THROUGH 800 AM  
  TUESDAY MORNING FOR MUCH OF THE PIEDMONT AND NORTHERN COASTAL  
  PLAIN. THIS INCLUDES AREAS FROM THE PIEDMONT TRIAD TO  
  ALBEMARLE... EASTWARD THROUGH THE TRIANGLE AREA TO ROCKY MOUNT  
  AND WILSON.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE
  URBAN CENTERS.

* TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 800 AM.
  HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING
  FOR 2 TO 3 HOURS TIME... CLOSER TO SUNRISE.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN  
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
724 
WWUS72 KRAH 280825
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT MON MAR 28 2011

...A FREEZE WARNING IS EFFECT FOR THE NORTHERN COASTAL PLAIN
UNTIL 900 AM THIS MORNING. 

A FREEZE WATCH REMAINS IN EFFECT FOR THE NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN FROM 1200 AM THROUGH 800 AM TUESDAY...

.RAPIDLY CLEARING SKIES WILL CAUSE TEMPERATURES TO QUICKLY FALL
INTO THE LOWER 30S THIS MORNING. AFTER A BRIEF PERIOD OF
PRECIPITATION TODAY...A COLD HIGH PRESSURE WILL BUILD INTO OUR
REGION FROM THE NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL
TO FREEZING OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS AGAIN
MONDAY NIGHT AND EARLY TUESDAY MORNING.

NCZ007>011-026>028-043-281315-
/O.CON.KRAH.FZ.W.0001.000000T0000Z-110328T1300Z/
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE...
ROCKY MOUNT...WILSON
425 AM EDT MON MAR 28 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF 
  THE URBAN CENTERS. 

* TIMING: THE MAIN TIME OF CONCERN WILL BE THIS MORNING THROUGH 
  900 AM...AND THEN AGAIN TUESDAY MORNING BETWEEN 1200 AM AND 
  800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR 
  BELOW FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE. 

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN 
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ042-077-078-083>086-088-089-281315-
/O.EXA.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
425 AM EDT MON MAR 28 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF 
  THE URBAN CENTERS. 

* TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 800
  AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW
  FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN 
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ021>025-038>041-073>076-281315-
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-STANLY-MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD
425 AM EDT MON MAR 28 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF 
  THE URBAN CENTERS. 

* TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 
  800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR 
  BELOW FREEZING FOR 2 TO 3 HOURS TIME... CLOSER TO SUNRISE. 

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN 
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
001 
WWUS72 KRAH 281141
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
741 AM EDT MON MAR 28 2011

...FREEZE WARNING FOR THE NORTHERN COASTAL PLAIN IS CANCELLED.

A FREEZE WATCH REMAINS IN EFFECT FOR THE NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN FROM 1200 AM THROUGH 800 AM TUESDAY...

.CLOUDS HAVE MOVED ACROSS NORTHEAST NORTH CAROLINA THIS MORNING...
ALLOWING TEMPERATURES TO WARM ABOVE FREEZING. A COLD HIGH
PRESSURE SYSTEM WILL BUILD INTO OUR REGION FROM THE NORTH TONIGHT.
TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR SLIGHTLY BELOW
FREEZING FOR SEVERAL HOURS TONIGHT AND EARLY TUESDAY MORNING.

NCZ007>011-026>028-043-281945-
/O.CAN.KRAH.FZ.W.0001.000000T0000Z-110328T1300Z/
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE...
ROCKY MOUNT...WILSON
741 AM EDT MON MAR 28 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY MORNING. 


* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S TO LOWER 30S TONIGHT... COLDEST IN THE RURAL AREAS...
  OUTSIDE OF THE URBAN CENTERS.

* TIMING: THE MAIN TIME OF CONCERN WILL BE TUESDAY MORNING BETWEEN
  1200 AM AND 8 AM. MOST AREAS WILL SEE TEMPERATURES AT OR BELOW
  FREEZING FOR SEVERAL HOURS.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN 
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ021>025-038>042-073>078-083>086-088-089-281945-
/O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
741 AM EDT MON MAR 28 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S TO LOWER 30S TONIGHT... COLDEST IN THE RURAL AREAS...
  OUTSIDE OF THE URBAN CENTERS.

* TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 8 AM.
  HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING
  FOR 2 TO 3 HOURS... CLOSER TO SUNRISE.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN 
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Mar 27, 9:35 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 27, 9:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT SUN MAR 27 2011

.SYNOPSIS...
A COLD AND DAMP AIRMASS WILL PERSIST OVER THE AREA THROUGH
MONDAY...WITH UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGH THE
UPCOMING WORK WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 935 PM SUNDAY...
COLD AIR WEDGE REMAINS ENTRENCHED ACROSS CENTRAL NC THIS
EVENING...SHOWING SIGNS OF SLIGHT WEAKENING ALONG ITS NORTHEASTERN
FRINGES AS DRIER AIR OVER THE DELMARVA ATTEMPTS TO ADVECT SOUTHWARD
INTO THE STATE. SOUTH OF THE AREA...A CONVECTIVELY ACTIVE FRONTAL
ZONE REMAINS NEARLY STATIONARY...EXTENDING FROM THE DEEP SOUTH TO
OFF THE SOUTHEAST COAST. A SERIES OF WEAK SURFACE WAVES WILL MOVE
ALONG THE FRONT OVERNIGHT...MAINTAINING RATHER WEAK CONVECTION
ACROSS THE SOUTHEAST US OVERNIGHT...WHILE PROVING LITTLE CONSEQUENCE
TO CENTRAL NC.

INSTEAD...INTERESTS TURN UPSTREAM TO THE H5 SHORTWAVE ENERGY AND ITS
RESULTANT CONVECTION RACING EASTWARD ACROSS THE CENTRAL MS
VALLEY...EMBEDDED IN THE PROGRESSIVE WESTERLY FLOW ALOFT. MID-LEVEL
FRONTOGENETICAL FORCING DRIVEN PRIMARILY BY RELATIVELY STRONG DPVA
AND MID-LEVEL WARM/MOIST AIR ADVECTION WILL SPREAD PRECIPITATION
ACROSS THE APPALACHIANS AND INTO THE WESTERN PIEDMONT AOA 09Z...
INTO THE CENTRAL PIEDMONT BY 12Z...REACHING THE COASTAL SECTIONS
SHORTLY AFTER 12Z. THIS WILL BE A VERY QUICK/BRIEF EVENT...WITH
PRECIPITATION EXPECTED TO BE EXITING THE COASTAL PLAIN BY AROUND
NOON...FOLLOWED BY MID/UPPER LEVEL DRYING AND SUBSIDENCE IN ITS WAKE
DURING THE AFTERNOON HOURS.

TEMPERATURES:
AFOREMENTIONED LOW-LEVEL DRY AIR ADVECTION MAY RESULT IN SOME
TEMPORARY CLEARING ACROSS THE NORTHEAST COASTAL PLAIN THIS EVENING.
HOWEVER IT IS STRONGLY BELIEVED THAT THE 1.5-2KFT THICK STRATUS
WILL PERSIST...ESPECIALLY OVER THE DAMMING PIEDMONT REGION
GIVEN THE VERY LIGHT FLOW IN THE LOW LEVELS. OVERNIGHT LOWS IN THE
LOWER 30S NORTH TO MID 30S SOUTH...WITH THE POTENTIAL FOR SOME
FREEZING TEMPERATURES ACROSS THE NORTHERN COASTAL PLAIN FOR AN HOUR
OR TWO BEFORE MID CLOUDS SPREAD IN FROM THE WEST. GIVEN THE
UNCERTAINTY OF THE CHALLENGING CLOUD FORECAST...AND THE BRIEF WINDOW
FOR FAVORABLE CLEAR SKIES WILL FORGO A FROST ADVISORY FOR THE
NORTHEAST PIEDMONT.

EXPECT A SLOWER RECOVERY THROUGH THE FIRST HALF OF THE DAY WITH
TEMPERATURES REMAINING IN THE 30S THROUGH THE MORNING IN ASSOC/W
DEEP CLOUD COVER AND PRECIPITATION ASSOC/W THE AFOREMENTIONED
SHORTWAVE...RISING INTO THE MID 40S DURING THE AFTERNOON IN
ASSOCIATION WITH SOME CLEARING DUE TO MID/UPPER LEVEL SUBSIDENCE AND
DRYING. HIGHS WILL PRIMARILY DEPEND ON HOW MUCH THE LOWER LEVELS CAN
SCOUR OUT PRIOR TO OR DURING PEAK HEATING. WILL FCST HIGHS RANGING
FROM 44-47F. TEMPS COULD APPROACH 50F IF LOW LEVEL CLOUD COVER
ERODES AWAY EARLY ENOUGH.

PRECIPITATION CHANCES/TYPES:
EXPECT A SWATH OF LIGHT TO MODERATE PRECIP TO APPROACH THE WESTERN
PIEDMONT FROM THE WEST BY 09-12Z (JUST PRIOR TO OR A FEW HRS BEFORE
SUNRISE) IN ASSOC/W THE AFOREMENTIONED MID/UPPER LEVEL FORCING
APPROACHING THE AREA...RANGING FROM A TENTH TO A QUARTER OF AN INCH.
FORECAST SOUNDINGS AND P-TYPE NOMOGRAMS CONTINUE TO SUGGEST A MIX OF
RAIN/SNOW ACROSS THE NORTHERN PIEDMONT INCLUDING THE TRIAD AND
TRIANGLE REGIONS MONDAY MORNING AS THE PRESENCE OF DRY AIR IN THE
LOWER LEVELS WILL LIKELY ALLOW FOR EVAPORATIVE COOLING AND THE
DEVELOPMENT OF A NEAR-FREEZING ISOTHERMAL LAYER. IF THERE ANY
ACCUMULATIONS IT SHOULD BE LARGELY CONFINED TO GRASSY SURFACES AS
ACCUMULATIONS ELSEWHERE WILL BE HINDERED BY MARGINAL FREEZING
TEMPERATURES OF 33 TO 35...AS WELL AS THE FAST PROGRESSIVE NATURE OF
THE SYSTEM.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 255 PM SUNDAY...

A FREEZE WATCH WILL BE ISSUED FOR MONDAY NIGHT THROUGH 12Z
TUESDAY (1200 AM THROUGH 800 AM) FOR THE PIEDMONT AND NORTHERN
COASTAL PLAIN.

SUBSIDENCE IN THE REAR OF THE DEPARTING MID-UPPER LEVEL WAVE
COMBINED WITH ANOTHER 1030 MB SURFACE HIGH THAT IS FORECAST TO BUILD
SSE INTO NC FROM THE GREAT LAKES MONDAY NIGHT MAY LEAD TO AT LEAST
PARTIAL CLEARING. IF SO... WITH MAX T'S ON MONDAY EXPECTED TO BE
ONLY IN THE MID 40S AT BEST... AT LEAST 20 IF NOT 25 DEGREES BELOW
NORMAL... IT WILL NOT TAKE MUCH COOLING TO TAKE READINGS DOWN TO
CRITICAL LEVELS FOR THE AGRICULTURAL COMMUNITY. THE LATEST MODELS
GENERALLY AGREE IN AT LEAST PARTIAL CLEARING... ESPECIALLY OVER THE
NORTHERN AND EASTERN ZONES. WINDS ARE FORECAST TO BECOME LIGHT WITH
NIGHTFALL. THE GFS DATA SUGGESTS SOME READINGS AS LOW AS 27 AT
ROXBORO AND ROCKY MOUNT. THE NAM WAS FORECASTING SLIGHTLY HIGHER DEW
POINTS / MOISTURE IN THE BOUNDARY LAYER REMAINING IN PLACE EVEN IN
THE NE ZONES. THIS MAY BE A BIT OVERDONE GIVEN THE AFOREMENTIONED
MID LEVEL SUBSIDENCE AND BUILDING HIGH TO OUR NORTH. THE FORECAST
1000/850 MB THICKNESSES OF BETWEEN 1308 AND 1316M SUGGESTS LOWS VERY
COMPARABLE TO MID/LATE FEBRUARY (30-32) ACROSS THE NORTH. WE WILL
ISSUE A FREEZE WATCH FOR THE MONDAY NIGHT/TUESDAY AM PERIOD
(04Z-12Z) FOR THE PIEDMONT AND NORTHERN COASTAL PLAIN WHERE LOWS
SHOULD FALL TO BETWEEN 28 AND 32. THE SANDHILLS INTO THE SOUTHERN
COASTAL PLAIN SHOULD REMAIN ABOVE FREEZING. PARTLY CLOUDY SKIES WILL
BE FORECAST. A FROST ADVISORY MAY STILL BE NEEDED ACROSS THE SOUTH
AND SE IF LATER FORECASTS SHOW CLEARING SKIES AND LIGHT WINDS THERE.

TUESDAY WILL BRING A BREAK FROM THE CLOUDS AND COLD WITH PARTLY
SUNNY SKIES IN BETWEEN SYSTEMS. SKIES WILL LIKELY BECOME MOSTLY
CLOUDY FROM THE SW AS THE DAY DRAWS TO A CLOSE AND THE NEXT SYSTEM
IN THE FAST FLOW ALOFT MOVES INTO THE MID MISSISSIPPI VALLEY. HIGHS
TUESDAY SHOULD TOP OUT BETWEEN 55 AND 60 NW TO 60-65 SE. -BADGETT

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 230 PM SUNDAY...

A WET PATTERN IS EXPECTED WEDNESDAY THROUGH FRIDAY NIGHT. DRIER
CONDITIONS ARE FORECAST OVER THE WEEKEND.

THE LATEST MODELS CONTINUE TO SHOW A PROGRESSIVE BUT MORE AMPLIFIED
FLOW LATE IN THE WEEK WITH A GENERAL TREND OF TWO SYSTEMS TO AFFECT
OUR REGION. THE WEAKER OF THE TWO WOULD BE THE WEDNESDAY EVENT IN
WHICH MODELS ARE TRENDING IN A BIT WEAKER AND A MORE SUPPRESSED
STORM TRACK. HOWEVER... THIS TRACK WOULD BE FROM THE GULF TO THE
TENNESSEE VALLEY BY 12Z WEDNESDAY (WITH A WARM FRONT JUST TO OUR
SE). THE SYSTEM IS THEN EXPECTED TO TRACK ALONG THE FRONT TO OUR
SOUTH AND EAST (ALONG THE WARM FRONT) - WHICH MAY MAKE IT INTO THE
FAY TO GSB AREAS BETWEEN 18Z WED/00Z THU. MOST OF OUR REGION WILL BE
ON THE CHILLY/RAINY SIDE OF THE STORM... WITH ONLY THE AREAS ALONG
AND E-S OF THE TRACK OF THE LOW EXPECTED TO HAVE THE POTENTIAL FOR A
STRONG THUNDERSTORM OR TWO WED AFTERNOON. SOME ELEVATED STORMS MAY
BE EMBEDDED IN THE LARGE RAIN AREA OVER CENTRAL NC ON WEDNESDAY INTO
WEDNESDAY EVENING. WE WILL CARRY CATEGORICAL POP SPREADING SW TO NE
ACROSS THE REGION WED MORNING... TAPERING AREAS OF DRIZZLE/FOG
OVERNIGHT. MODEL BLEND QPF TOTALS OF BETWEEN 0.50 TO 1.00 INCH
APPEAR REASONABLE. LOWS WEDNESDAY 40-45. HIGHS WEDNESDAY NEAR 50 NW
TO 65 SE.

THURSDAY WILL BRING A LULL IN THE RAIN BUT ANOTHER SYSTEM THAT IS
FORECAST TO BE STRONGER WILL AFFECT OUR AREA LATE THURSDAY INTO
FRIDAY. THERE MAY BE SOME BRIEF CLEARING EARLY THURSDAY BEFORE DEEP
MOISTURE ARRIVES AGAIN LATE IN THE DAY AND THURSDAY NIGHT. THE
FAVORED STORM TRACK AGAIN FAVORED BY THE MODELS AND ENSEMBLES WOULD
BE FROM THE NORTHERN GULF (12Z THU) NORTHEAST  TO NEAR MYR/ILM BY
12Z FRIDAY... EVENTUALLY MOVING UP THE EAST COAST TO NEAR NYC BY
EARLY SATURDAY. THIS WOULD BRING A WIDESPREAD SOAKING RAIN BACK TO
OUR REGION AGAIN THUR NIGHT AND FRIDAY. DEPENDING ON THE
TRACK/STRENGTH OF THE MID LEVEL LOW (TO EARLY TO DETERMINE) SOME
CLIMO PREFERRED AREAS OF THE NW PIEDMONT MAY SEE SOME RAIN/SNOW
MIXTURE (LIKELY NO ACCUMULATION BELOW 3K FEET IN THE BLUE RIDGE). WE
WILL CARRY CATEGORICAL POP THU NIGHT AND FRIDAY (ALL RAIN)... WITH A
CHANCE OF THUNDERSTORMS IN THE SE COASTAL PLAIN FRIDAY. QPF MAY
EXCEED AN INCH ON AVERAGE. LOWS 38-45. HIGHS FRIDAY 40S NW TO NEAR
70 SE.

FRIDAY NIGHT INTO THE WEEKEND...CLEARING AND BREEZY FRIDAY NIGHT
AS THE STORM DEPARTS. LOWS 35-42. BRISK AND PARTLY CLOUDY
SATURDAY. HIGHS 55-65 NW TO SE.

MOSTLY CLEAR SATURDAY NIGHT AND SUNDAY. LOWS 35-42. HIGHS IN THE
60S. -BADGETT

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 8 PM SUNDAY...

ADVERSE AVIATION CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT INTO
MONDAY... AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION LATE
TONIGHT INTO MONDAY AFTERNOON BRINGING PRECIP BACK INTO THE AREA.

24-HR TAF PERIOD:
HIGH PRESSURE AT THE SURFACE CONTINUES TO BUILD INTO THE AREA THIS
EVENING FROM THE NORTH... WITH A COLD AIR DAMMING WEDGE AIR MASS IN
PLACE IN THE LOW LEVELS OF THE ATMOSPHERE. HOWEVER... PRECIP IS NOT
EXPECTED TO ARRIVE BACK INTO THE AREA UNTIL AROUND 10Z TO 13Z
MONDAY. THUS... QUESTIONS REMAIN WHETHER CIGS WILL LIFT TO VFR
OVERNIGHT ACROSS PORTIONS OR ALL OF CENTRAL NORTH CAROLINA. GIVEN
PRECIP WILL NOT ARRIVE UNTIL NEAR DAYBREAK ALONG WITH THE SURFACE
FRONTAL ZONE IS NOW LOCATED WELL SOUTH OF THE AREA... NEAR THE GA/FL
BORDER... CLEARING IS SLOWLY WORKING SOUTHWARD ACROSS SE VA
(RICHMOND VA IS NOW CLEAR). MODEL SOUNDING OFF OF THE GFS AND NAM
SUGGEST WE SHOULD ALREADY BE VFR AT MOST SITES. HOWEVER...
STATISTICAL GUIDANCE SUGGEST WE SHOULD HOLD ONTO CLOUD COVER
OVERNIGHT... BUT POSSIBLY BECOMING VFR ACROSS THE NORTHEASTERN
PORTIONS OF CENTRAL NC (KRWI/KRDU). A PIREP AT 23Z NEAR KRDU
INDICATED THE CLOUDS THERE WERE STILL 2 KFT DEEP. THUS... GIVEN THE
MIXED SIGNS WILL KEEP CIGS OVERNIGHT IN THE MVFR CATEGORY.
HOWEVER... WILL NEED TO KEEP A CLOSE EYE ON THE CLEARING TO THE
NORTH... WITH NORTHERN TAF SITES (BEST CHANCE KRWI) STANDING THE
BEST CHANCE OF SCATTERING OUT OR EVEN CLEARING OFF (MID/HIGH CLOUDS
SHOULD MOVE BACK IN BY MIDNIGHT THOUGH). THUS... FORECAST OVERNIGHT
IS A LOW CONFIDENCE ONE.

PRECIP SHOULD OVERSPREAD THE AREA GENERALLY IN THE 10Z TO 13Z
TIMEFRAME... WITH A RAIN/SNOW MIX AT KGSO/KINT (MAYBE EVEN ALL SNOW
FOR AWHILE)... AND POSSIBLY EVEN KRDU. EXPECT GENERALLY ALL RAIN AT
KFAY AND KRWI. CIGS ARE EXPECTED TO FALL INTO THE IFR RANGE WITH THE
ARRIVAL OF THE PRECIP... BEFORE IMPROVING TO THE MVFR RANGE AFTER
THE PRECIP ENDS BY LATE MORNING OR EARLY AFTERNOON. CIGS MAY IMPROVE
TO VFR VERY LATE IN THE TAF PERIOD. HOWEVER... CONFIDENCE IS NOT
HIGH ENOUGH TO SHOW THIS AT THIS TIME.

LOOKING AHEAD:
VFR CONDITIONS ARE EXPECTED TO RETURN TO THE AREA IN THE WAKE OF THE
SHORTWAVE PASSAGE MONDAY EVENING/NIGHT...HOWEVER...FCST SOUNDINGS
CONTINUE TO INDICATE A POTENTIAL FOR SUB-VFR FOG AND/OR STRATUS
00-12Z TUE. ANTICIPATE GENERALLY VFR CONDITIONS ON TUE...WITH A
RETURN TO VERY POOR (IFR/LIFR) CONDITIONS TUE NIGHT/WED IN ASSOC/W
ANOTHER LOW PRESSURE SYSTEM APPROACHING THE AREA FROM THE WEST.
EXTREMELY POOR AVIATION CONDITIONS WILL LIKELY CONTINUE FROM WED
STRAIGHT THROUGH THURSDAY INTO FRIDAY IN ASSOC/W YET ANOTHER (AND
STRONGER) LOW PRESSURE SYSTEM.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR NCZ007>011-021>028-038>041-043-073>076.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL/VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...BSD/VINCENT
Hazardous weather outlook, Mar 27, 4:20 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT SUN MAR 27 2011

NCZ042-077-078-083>086-088-089-282000-
JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
420 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IF THE SKIES PARTIALLY CLEAR MONDAY NIGHT... LOWS WILL DIP INTO
THE MID 30S. A FROST ADVISORY MAY BE NEEDED IN LATER FORECASTS.

ADDITIONALLY...SEVERAL LOW PRESSURE SYSTEMS ARE EXPECTED TO BRING
WIDESPREAD RAINFALL THIS WEEK. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ON WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY.

NCZ007>011-021>028-038>041-043-073>076-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-
420 PM EDT SUN MAR 27 2011

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT AND MONDAY MORNING.

RAIN IS EXPECTED TO OVERSPREAD THE AREA AROUND DAYBREAK OR BY MID
MORNING. THE RAIN MAY BE MIXED WITH A LITTLE WET SNOW... ESPECIALLY
ACROSS THE NORTHERN PIEDMONT... MAINLY ALONG AND NORTH OF INTERSTATE
40 AND 85. THIS INCLUDES THE PIEDMONT TRIAD REGION EASTWARD TO
HILLSBOROUGH AND HENDERSON. THE TEMPERATURES ARE EXPECTED TO REMAIN
ABOVE FREEZING AND NO SNOW ACCUMULATION IS FORECAST. ANY MIXED SNOW
AND RAIN WILL BECOME ALL RAIN AND END BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

IF THE SKIES PARTIALLY CLEAR MONDAY NIGHT... LOW TEMPERATURES ARE
EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. A LIGHT FREEZE
OR WIDESPREAD FROST WOULD BE LIKELY ESPECIALLY OUTSIDE OF URBAN CENTERS.

ADDITIONALLY...SEVERAL LOW PRESSURE SYSTEMS ARE EXPECTED TO
BRING WIDESPREAD RAINFALL THIS WEEK. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ON WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:46 PM EDTFreeze WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more17 hr

Nearby

Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.